Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 6, 2008, 3:40 PM CST for 23 counties in Texas. It took effect at Mar 6, 2008, 5:00 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2008, 3:40 PM CST (21:40 UTC)
- In effect from
- Mar 6, 2008, 5:00 PM CST
- Expired
- Mar 7, 2008, 6:00 PM CST
- In force
- 25 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 062140 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST THU MAR 6 2008 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 AM... .STRONG NORTHWEST AND NORTH WINDS WILL COMMENCE IN THE WAKE OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS EVENING. TXZ214-235>238-070545- /O.NEW.KHGX.WI.Y.0005.080306T2300Z-080307T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 340 PM CST THU MAR 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. STRONG NORTH AND NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS EVENING. WINDS OF 25 TO 30 MPH CAN BE EXPECTED WITH GUSTS AROUND 35 MPH POSSIBLE. THE WIND ADVISORY WILL LIKELY BE EXTENDED AND POSSIBLY EXPANDED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
3 follow-up statements
000 WWUS74 KHGX 070433 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1033 PM CST THU MAR 6 2008 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 AM... .STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT. TXZ214-235>238-071200- /O.CON.KHGX.WI.Y.0005.000000T0000Z-080307T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1033 PM CST THU MAR 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE WAKE OF A DEPARTING COLD FRONT. WIND SPEEDS OF 25 TO 30 MPH CAN BE EXPECTED IN THE ADVISORY REA WITH GUSTS TO 40 MPH POSSIBLE. THE WIND ADVISORY WILL LIKELY BE EXTENDED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
000 WWUS74 KHGX 071101 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 501 AM CST FRI MAR 7 2008 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 AM... .STRONG NORTH TO NORTHWEST WINDS TODAY. TXZ176-177-195>199-210>213-226-227-071915- /O.EXB.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-MADISON- MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...CONROE... EAGLE LAKE...EL CAMPO...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE SOMERVILLE...MADISONVILLE... MISSOURI CITY...NAVASOTA...PASADENA...PIERCE...PRAIRIE VIEW... RICHMOND...ROSENBERG...SEALY...SUGAR LAND...THE WOODLANDS... TOMBALL...WEIMAR...WHARTON...WILLIS 501 AM CST FRI MAR 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TODAY. SPEEDS SHOULD INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS LIKELY. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ214-235>238-071915- /O.EXT.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 501 AM CST FRI MAR 7 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TODAY. WIND SPEEDS OF 25 TO 30 MPH CAN BE EXPECTED IN THE ADVISORY REA WITH GUSTS ABOVE 40 MPH POSSIBLE. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
000 WWUS74 KHGX 071603 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1003 AM CST FRI MAR 7 2008 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THROUGH 6 PM... .STRONG NORTHWEST TO NORTH WINDS WILL CONTINUE TODAY. WINDS SHOULD BEGIN TO DIMINISH LATE THIS AFTERNOON. TXZ163-164-178-179-200-080000- /O.EXA.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/ HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY- INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CORRIGAN... CROCKETT...DAYTON...GROVETON...LIBERTY...LIVINGSTON...ONALASKA... SHEPHERD...TRINITY 1003 AM CST FRI MAR 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TODAY. SPEEDS SHOULD INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS LIKELY. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ176-177-195>199-210>214-226-227-235>238-080000- /O.CON.KHGX.WI.Y.0005.000000T0000Z-080308T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA... EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD... HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 1003 AM CST FRI MAR 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TODAY. SPEEDS SHOULD INCREASE TO 20 TO 30 MPH WITH SOME HIGHER GUSTS LIKELY. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 2:57 PM CST, 43 minutes earlier.
Area forecast discussion, Mar 6, 2:57 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
257 PM CST THU MAR 6 2008
.DISCUSSION...
CONVECTION GETTING MORE ORGANIZED EARLY THIS AFTERNOON ACROSS
WESTERN ZONES MAINLY NEAR AND ALONG FRONTAL BOUNDARY EXTENDING
FROM NEAR MADISONVILLE TO NAVASOTA TO BELLVILLE TO NEAR EDNA.
COLD FRONT EXPECTED TO MOVE SOUTHEAST APPROACHING SOUTHWEST
REGION FIRST (MATAGORDA PENINSULA) LATE AFTERNOON WITH FRONT
REACHING GLS AROUND MID EVENING. OFFSHORE FLOW SHOULD BE EVIDENT
ACROSS MUCH OF CWFA BY LATE EVENING TO MIDNIGHT. STRONG TO SEVERE
STORMS EXPECTED MAINLY NEAR AND AHEAD OF FRONT WITH POSSIBLE TORNADOES
BEING SPAWNED IN THE WARM SECTOR. APPROACHING DEEP UPPER LEVEL
TROUGH WILL BRING COLDER MID/UPPER LEVEL TEMPERATURES STEEPENING
THE LAPSE RATES. WE MAY ALSO GET HAIL FROM ELEVATED STORMS BEHIND
FRONT. HIGHEST POPS EXPECTED WESTERN HALF OF CWFA EARLY THIS EVENING
AND THEN SHIFTING EAST AS THE NIGHT PROGRESSES. VERTICAL PROFILES
AND THICKNESS VALUES INDICATE POSSIBLE WINTRY MIX OF LIGHT SNOW
WITH LIGHT RAIN NORTHEAST ZONES AFTER MIDNIGHT THROUGH TOMORROW
MORNING. HOWEVER GROUND TEMPERATURES SHOULD REMAIN ABOVE FREEZING.
AS PREVIOUSLY ADVERTISED TIGHT PRESSURE GRADIENT WILL PROBABLY RESULT
IN QUITE WINDY CONDITIONS TOMORROW ESPECIALLY NEAR THE COAST. WIND
ADVISORY QUITE POSSIBLE. WITH UPPER TROUGH LAGGING AND TROUGH LINE
JUST PASSING THROUGH CWFA MID DAY FRIDAY...ENOUGH MID/UPPER LEVEL MOISTURE
AND LIFT MAY PRODUCE LIGHT FROZEN PRECIP NORTHEAST ZONES. TOMORROW
AFTERNOON SHOULD SEE DECREASING CLOUD COVER ESPECIALLY WEST AND
SOUTHWEST SECTIONS. MUCH COOLER TEMPERATURES IN STORE FRIDAY NIGHT
WITH MIN TEMPS NEAR 30 TO THE LOWER 30S NORTHERN PORTIONS OF CWFA.
NICE WEEKEND IN STORE FOR SOUTHEAST TEXAS WITH MILD DAYTIME TEMPERATURES.
ONSHORE FLOW WILL RESULT IN LOWER LEVEL MOISTURE INCREASING LATE
SUNDAY NIGHT AND ISENTROPIC LIFT WILL STRENGTHEN IN RESPONSE TO
AN UPPER LEVEL DISTURBANCE APPROACHING REGION. WITH FAST MOVING
SYSTEMS...ANOTHER UPPER LEVEL TROUGH WILL FOLLOW AND DEEPEN AS IT
APPROACH TEXAS WEDNESDAY. A FRONT IS INDICATED BY GFS TO MOVE ACROSS
REGION WEDNESDAY NIGHT/THURSDAY MORNING NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 35 52 33 62 46 / 80 20 10 10 10
HOUSTON (IAH) 40 53 36 61 46 / 80 20 10 10 10
GALVESTON (GLS) 47 56 44 61 51 / 70 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 PM CST FRIDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...37Hazardous weather outlook, Mar 6, 6:31 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 631 AM CST THU MAR 6 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-071245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 631 AM CST THU MAR 6 2008 ...ISOLATED SEVERE WEATHER THREAT ACROSS AREAS ALONG AND SOUTH OF AN INTERSTATE 10 LINE LATER THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TWO FEATURES...AN APPROACHING NORTHERN COLD FRONT AND A COASTAL TROUGH OF LOW PRESSURE...WILL BE THE IMPETUSES FOR POSSIBLE ISOLATED SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT FOR THE STRONGEST STORMS WILL BE ALONG AND JUST NORTH OF AN ADVANCING COASTAL COUNTY WARM FRONT AND DOWNSTREAM OF A NEARING SURFACE COLD FRONT. AS OF NOW...THERE IS A SLIGHT RISK FOR STRONG STORMS...SOME BECOMING SEVERE LATER TODAY...ALONG AND SOUTH OF AN INTERSTATE 10 LINE. THE MAIN THREAT WILL BE BE HAIL TO NICKEL SIZE AND STRAIGHT LINE WINDS EXCEEDING 50 MPH IN AND AROUND THE STRONGEST STORMS. THERE IS A VERY SLIGHT RISK FOR ISOLATED WEAK TORNADOES WITHIN THE SOUTHERN WARM SECTOR. HEAVY RAIN IS BECOMING MORE OF REAL THREAT. ALTHOUGH HEAVY RAIN WILL OCCUR AT TIMES THROUGH THE DAY...THE HEAVIEST RAIN MAY OCCUR ACROSS NEAR COASTAL AND MORE EASTERN SOUTHEASTERN TEXAS COUNTIES. THE MAIN DRIVER TO HEAVY RAIN WILL BE THE NORTHEAST MOVEMENT OF A COASTAL LOW ALONG A NEAR SHORE TROUGH OF LOW PRESSURE. THIS FEATURE MAY SLOW UP THE INLAND COLD FRONTAL ADVANCE...LEADING TO HEAVY PRECIPITATION ALONG THE BEST MID-LEVEL CONVERGENCE. THE TIMING AND AREAS OF THE HEAVIEST RAINFALL WILL BE STRICTLY DEPENDENT UPON THE HOW FAST THE SURFACE LOW MOVES NORTHEAST AND THE TIMING OF THE MAIN UPPER TROUGH AS IT ENTERS OUR NORTHERN ZONES. EXPECT WIDESPREAD 1 TO 2 INCH AMOUNTS...LOCALLY 3 TO 4 INCH...RAINFALL ACCUMULATIONS. .DAY TWO...FRIDAY A VERY COLD AIR MASS MOVING INTO THE REGION FROM THE WEST...WITH RESIDUAL MOISTURE AROUND THE BACKSIDE OF THE EXITING UPPER TROUGH...MAY CREATE THE ENVIRONMENT FOR A MIXED FROZEN PRECIPITATION MIX ACROSS OUR FAR NORTHEASTERN COUNTIES PAST MIDNIGHT FRIDAY THROUGH EARLY FRIDAY AFTERNOON. AS OF NOW...EXPECT LIGHT RAIN SHOWERS...OR DRIZZLE...WITH A MIXTURE OF SNOW FLURRIES ROUGHLY NORTH AND EAST OF A MADISONVILLE TO HUNTSVILLE TO LIVINGSTON LINE. DUE TO A VERY TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE REGION...PER THE BUILDING CENTRAL TEXAS SURFACE HIGH AND EXITING UPPER LOW INTO THE SOUTHEASTERN UNITED STATES...A WIND ADVISORY WILL MOST LIKELY BE NEEDED. FORECAST IS FOR AREAWIDE AFTERNOON SUSTAINED NORTHERLY WINDS...IN EXCESS OF 15 TO 25 KNOTS INLAND...25 TO 30 KNOTS ALONG THE COAST...THROUGH LATE FRIDAY AFTERNOON. DAYS THREE THOUGH FIVE...SATURDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAYS SIX THROUGH SEVEN...TUESDAY AND WEDNESDAY SHORTWAVE ENERGY TRAVELING ACROSS NORTHERN TEXAS WILL INTRODUCE SHOWERS AND THUNDERSTORMS FROM EARLY TUESDAY ON THROUGH MID WEEK. THE EXTENDED OUTLOOK SHOWS ONLY A MINIMAL THREAT FOR SOUTHERN- BASED STRONG THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO TONIGHT. GMZ330-335-350-355-370-375-071245- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 631 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TWO FEATURES...AN APPROACHING NORTHERN COLD FRONT AND A COASTAL TROUGH OF LOW PRESSURE...WILL BE THE IMPETUSES FOR POSSIBLE ISOLATED SEVERE WEATHER ACROSS THE LOCAL WATERS LATER THIS AFTERNOON. AS OF NOW...THERE IS A SLIGHT RISK FOR STRONG MARITIME STORMS...POSSIBLY ISOLATED SEVERE LATER TODAY...ALONG THE DEVELOPING NEAR COASTAL WARM FRONT AND LATER INTO THE AFTERNOON AHEAD OF THE UPPER TROUGH AS IT NEARS THE COAST GOING INTO MIDNIGHT FRIDAY. .DAY TWO...FRIDAY DUE TO A VERY TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE REGION...PER THE BUILDING INLAND SURFACE HIGH AND EXITING UPPER LOW INTO THE SOUTHEASTERN UNITED STATES...SMALL CRAFT ADVISORIES WILL BE IN EFFECT. FORECAST IS FOR AREAWIDE AFTERNOON SUSTAINED NORTHERLY WINDS...IN EXCESS OF 25 TO 30 KNOTS NEAR THE COAST AND OVER THE NEAR SHORE WATERS...TO AS HIGH AS GALE FORCE FURTHER OFFSHORE...THROUGH LATE FRIDAY AFTERNOON. A GALE WATCH MAY NEED TO BE HOISTED ACROSS THE FAR OFFSHORE WATERS EARLY FRIDAY...BUT AS OF NOW WILL MAINTAIN A SMALL CRAFT ADVISORY FOR THESE STRONG NORTHERLIES AND HIGH WIND-DRIVEN SEAS. DAYS THREE THROUGH FIVE...SATURDAY AND MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAYS SIX THROUGH SEVEN...TUESDAY AND WEDNESDAY SHORTWAVE ENERGY TRAVELING ACROSS NORTHERN TEXAS WILL INTRODUCE A CHANCE FOR MARITIME SHOWERS AND THUNDERSTORMS FROM EARLY TUESDAY ON THROUGH MID WEEK. THE EXTENDED OUTLOOK SHOWS ONLY A MINIMAL THREAT FOR MARITIME STRONG THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:29 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 31 min |
| Mar 6, 4:06 PM CST | Special Marine Warning | HGX | 114 min | |
| Mar 6, 4:44 PM CST | Severe Thunderstorm Warning | HGX | Matagorda | 46 min |
| Mar 6, 5:26 PM CST | Special Marine Warning | HGX | 2 hr | |
| Mar 6, 5:35 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 40 min |
| Mar 6, 5:48 PM CST | Special Marine Warning | HGX | 57 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.